Flood, Jackson
- When
- July 10, 7:00 AM EST to July 13, 10:03 PM EST
- Where
- Jackson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
4 to 6 inches of rain fell across the basin on the 10th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
4 to 6 inches of rain fell across the basin on the 10th. This caused brief extensive flooding along the East Fork of the White River from Seymour to Lawrence.Location: FS: Crest: Crest Date:Seymour 12.0 17.95 7/11Bedford 20.0 20.88 7/14
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 10, 2:30 AM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EST THU JUL 10 2003 FORECAST FOCUS THIS MORNING IS ON CHANCES FOR RAIN TODAY AND TONIGHT. AT 07Z SHRA AND TSRA COVERED THE ENTIRE FORECAST AREA /FA/. MAIN COLD FRONT WAS WELL W OF FA WITH COLD POOL INFLUENCED AIR MASS OVER FA. TEMPS WERE AROUND 70. MODELS IN DECENT AGREEMENT. GFS APPARENTLY SUFFERING FROM FEEDBACK EARLY ON. OTHERWISE DUE TO THEIR SIMILARITIES WENT WITH A BLEND OF ETA/GFS/CANADIAN. CURRENT TSRA WILL DISSIPATE/MOVE OUT OF FA THIS MORNING. TIMING OF THIS DIFFICULT FOR POPS IN GRIDS/ZONES EARLY. WILL WAIT TIL CLOSER TO PRESS TIME TO MAKE FINAL DECISION. AFTER MORNING RAIN ENDS EXPECT CLOUDS TO THIN SOME AND THUS HEATING TO OCCUR. DEGREE OF HEATING WILL INFLUENCE TSRA STRENGTH AND COVERAGE THIS AFTN AS COLD FRONT MOVES THRU. EXCLUDING CURRENT RAIN...WOULD PREFER TO GO 40 TO 60 POPS. PRECIP WATER REMAINS HIGH SO FLOOD WATCH STILL LOOKS GOOD. NOT SURE ENOUGH SUN WILL BREAK OUT FOR WARMER MAV HIGHS TODAY...SO WENT WITH A BLEND OF COOLER FWC AND MET NUMBERS. COLD FRONT WILL BE ACROSS ERN FA NEAR 00Z. WILL KEEP FAR NWRN FA DRY AND TAPER TO 30 POPS SERN FA FOR THIS EVENING. AFTER THIS DRIER AIR WORKS IN. GUIDANCE TEMPS ARE CLOSE AND LOOK REASONABLE WITH THE DRIER AIR WORKING IN. FRI AND SAT WILL BE PTSUNNY. SOME UPPER WAVES WILL WORK ACROSS FAR NRN FA AS UPPER TROUGH DIGS. TIME SECTIONS SHOW LIMITED MOISTURE AND VERTICAL MOTION AS DYNAMICS REMAIN N. WILL KEEP ENTIRE FA DRY FOR NOW BUT INCREASE CLOUDS IN GRIDS. .IND...FLOOD WATCH TODAY FOR ENTIRE FA INZ021-028>031-035>049-051>057-060>065-067>072- CS
INZ021-028>031-035>049-051>057-060>065-067>072-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 600 AM EST THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA TODAY. THESE STORMS MAY BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS THE PRIMARY THREAT. THE STORMS WILL ALSO PRODUCE HEAVY RAIN WHICH COULD LEAD TO ADDITIONAL FLOODING. THE THUNDERSTORMS MAY LINGER INTO THE EARLY EVENING...ESPECIALLY ACROSS EASTERN SECTIONS OF CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN ON WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. ALSO...SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
INZ060-061-067>072-100645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 129 AM EST THU JUL 10 2003 SEVERE THUNDERSTORM WATCH #707 THAT WAS IN EFFECT FOR...SULLIVAN... JENNINGS...GREENE...JACKSON...LAWRENCE...KNOX...MARTIN AND DAVIESS COUNTIES...HAS BEEN CANCELLED.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373883, 5373884.